Alert archive / Idaho / Special Weather Statements in 2013
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 9, 2013, 2:17 PM MDT for Lemhi County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 2:17 PM MDT (20:17 UTC)
- Expired
- Aug 9, 2013, 3:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 191 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -512 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS85 KMSO 092017 SPSMSO SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 217 PM MDT FRI AUG 9 2013 IDZ010-092100- EASTERN LEMHI COUNTY- 217 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF LEADORE...OR 36 MILES EAST OF CHALLIS...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEADORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4479 11356 4472 11330 4458 11350 4468 11370 TIME...MOT...LOC 2017Z 202DEG 2KT 4469 11353 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:32 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Aug 9, 4:32 AM MDT, 9 hours 45 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
432 AM MDT Fri Aug 9 2013
.DISCUSSION...Unstable air and increasing mid level moisture over
the region will combine to produce scattered thunderstorms. By mid
to late morning storms will initialize in southwest Montana, Lemhi
county and central Idaho. Storms will continue to develop further
north with time well into west central Montana. The lower
atmosphere is very dry and thus the main impact from storms today
and Saturday will be lightning, strong gusty downdraft winds and
outflow. Small hail are also possible with some storm cells.
Sunday through late next week...Southwest flow aloft is expected
to develop over the Northern Rockies. Precipitation chances
remain relatively high over northwest Montana each afternoon. Some
weather models depict weak weather features moving within the
flow, however there is low confidence on the timing of these
features. Regardless, this pattern will be mostly unsettled and
keep daytime temperatures slightly above the seasonal average.
&&
.AVIATION...Moisture and instability in place will produce
scattered thunderstorms over much of the region. Terminals most
impacted with the potential of storms will be KSMN, KMSO AND KBTM.
The vicinity of KGPI will see isolated storms. Potential impacts
from storms today will be strong gusty outflow winds and
downdrafts, lightning and even small hail.
&&
.FIRE WEATHER...Red Flag warnings are in effect through 9pm PDT
for the Clearwater/Nez Perce, Palouse/Hells Canyon in Central
Idaho. Red flag warnings are also in effect for the Bitterroot and
Beaverhead Deerlodge through 10 pm MDT. Dry fuels combined with
gusty downdrafts and outflow winds and lightning will be the main
impacts in areas under the warning.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING from 2 PM this afternoon to 10 PM MDT this
evening Bitterroot/Sapphire Mountains...Butte/Blackfoot
Region...Missoula/Bitterroot Valleys.
ID...RED FLAG WARNING from 1 PM this afternoon to 9 PM PDT this
evening Lower Hells Canyon/Salmon River Region...Northern
Clearwater Mountains...Orofino/Grangeville Region.
RED FLAG WARNING from Noon today to 10 PM MDT this evening
Eastern Lemhi County...Western Lemhi County.
RED FLAG WARNING from 11 AM this morning to 5 AM PDT Saturday
Southern Clearwater Mountains.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Special weather statement, Aug 9, 2:17 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 217 PM MDT FRI AUG 9 2013 IDZ010-092100- EASTERN LEMHI COUNTY- 217 PM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF LEADORE...OR 36 MILES EAST OF CHALLIS...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEADORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4479 11356 4472 11330 4458 11350 4468 11370 TIME...MOT...LOC 2017Z 202DEG 2KT 4469 11353
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:01 PM MDT | Special Weather Statement | MSO | Flathead | 44 min |
| Aug 8, 8:54 PM MDT | Special Weather Statement | MSO | Silver Bow | 36 min |
| Aug 9, 3:29 PM MDT | Special Weather Statement | MSO | 46 min | |
| Aug 9, 3:59 PM MDT | Special Weather Statement | MSO | 31 min | |
| Aug 9, 4:33 PM MDT | Special Weather Statement | MSO | Ravalli | 42 min |
| Aug 9, 5:57 PM MDT | Special Weather Statement | MSO | Missoula | 48 min |
| Aug 9, 3:54 PM MDT | Flash Flood Warning | MSO | Lemhi | 96 min |
Nearby
Special Weather Statements in Idaho, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.